Asymptotic normality of multivariate linear rank statistics under general alternatives

James A. Koziol

Aplikace matematiky (1979)

  • Volume: 24, Issue: 5, page 326-347
  • ISSN: 0862-7940

Abstract

top
Let X j , 1 j N , be independent random p -vectors with respective continuous cumulative distribution functions F j 1 j N . Define the p -vectors R j by setting R i j equal to the rank of X i j among X i j , ... , X i N , 1 i p , 1 j N . Let a ( N ) ( . ) denote a multivariate score function in R p , and put S = j = 1 N c j a ( N ) ( R j ) , the c j being arbitrary regression constants. In this paper the asymptotic distribution of S is investigated under various sets of conditions on the constants, the score functions, and the underlying distribution functions. In particular, asymptotic normality of S is established under the circumstance that the F j are merely continuous. In addition, under mild conditions, centering vectors for S are found.

How to cite

top

Koziol, James A.. "Asymptotic normality of multivariate linear rank statistics under general alternatives." Aplikace matematiky 24.5 (1979): 326-347. <http://eudml.org/doc/15110>.

@article{Koziol1979,
abstract = {Let $X_j, 1\le j\le N$, be independent random $p$-vectors with respective continuous cumulative distribution functions $F_j 1\le j\le N$. Define the $p$-vectors $R_j$ by setting $R_\{ij\}$ equal to the rank of $X_\{ij\}$ among $X_\{ij\}, \ldots , X_\{iN\}, 1\le i \le p, 1\le j \le N$. Let $a^\{(N)\}(.)$ denote a multivariate score function in $R_p$, and put $S= \sum ^N_\{j=1\} c_ja^\{(N)\}(R_j)$, the $c_j$ being arbitrary regression constants. In this paper the asymptotic distribution of $S$ is investigated under various sets of conditions on the constants, the score functions, and the underlying distribution functions. In particular, asymptotic normality of $S$ is established under the circumstance that the $F_j$ are merely continuous. In addition, under mild conditions, centering vectors for $S$ are found.},
author = {Koziol, James A.},
journal = {Aplikace matematiky},
keywords = {asymptotic normality of multivariate linear rank statistics; general alternatives; asymptotic normality of multivariate linear rank statistics; general alternatives},
language = {eng},
number = {5},
pages = {326-347},
publisher = {Institute of Mathematics, Academy of Sciences of the Czech Republic},
title = {Asymptotic normality of multivariate linear rank statistics under general alternatives},
url = {http://eudml.org/doc/15110},
volume = {24},
year = {1979},
}

TY - JOUR
AU - Koziol, James A.
TI - Asymptotic normality of multivariate linear rank statistics under general alternatives
JO - Aplikace matematiky
PY - 1979
PB - Institute of Mathematics, Academy of Sciences of the Czech Republic
VL - 24
IS - 5
SP - 326
EP - 347
AB - Let $X_j, 1\le j\le N$, be independent random $p$-vectors with respective continuous cumulative distribution functions $F_j 1\le j\le N$. Define the $p$-vectors $R_j$ by setting $R_{ij}$ equal to the rank of $X_{ij}$ among $X_{ij}, \ldots , X_{iN}, 1\le i \le p, 1\le j \le N$. Let $a^{(N)}(.)$ denote a multivariate score function in $R_p$, and put $S= \sum ^N_{j=1} c_ja^{(N)}(R_j)$, the $c_j$ being arbitrary regression constants. In this paper the asymptotic distribution of $S$ is investigated under various sets of conditions on the constants, the score functions, and the underlying distribution functions. In particular, asymptotic normality of $S$ is established under the circumstance that the $F_j$ are merely continuous. In addition, under mild conditions, centering vectors for $S$ are found.
LA - eng
KW - asymptotic normality of multivariate linear rank statistics; general alternatives; asymptotic normality of multivariate linear rank statistics; general alternatives
UR - http://eudml.org/doc/15110
ER -

References

top
  1. Chernoff H., and Savage I. R., 10.1214/aoms/1177706436, Ann. Math. Stat. 29 (1958), 972-994. (1958) Zbl0092.36501MR0100322DOI10.1214/aoms/1177706436
  2. Dupač V., A contribution to the asymptotic normality of simple linear rank statistics, In Nonparametric Techniques in Statistical Inference (M. L. Prui, Ed.), pp. 75-88, University Press, Cambridge, 1970. (1970) MR0283930
  3. Hájek J., 10.1214/aoms/1177698394, Ann. Math. Stat. 39 (1968), 325-246. (1968) Zbl0187.16401MR0222988DOI10.1214/aoms/1177698394
  4. Hoeffding W., 10.1214/aos/1193342381, Ann. Stat. 1 (1973), 54-66. (1973) Zbl0255.62015MR0362689DOI10.1214/aos/1193342381
  5. Natanson I. P., Theory of Functions of a Real Variable 1, Frederick Ungar, New York, 1961. (1961) MR0067952
  6. Patel K. M., 10.1016/0047-259X(73)90011-0, J. Multivariate Analysis 3 (1973), 57-70. (1973) Zbl0254.62030MR0326911DOI10.1016/0047-259X(73)90011-0
  7. Puri M. L., Sen P. K., Nonparametric Methods in Multivariate Analysis, John Wiley, New York, 1971. (1971) Zbl0237.62033MR0298844
  8. Sen P. K., Puri M. L., 10.1214/aoms/1177698790, Ann. Math. Stat. 38 (1968), 1216-1228. (1968) Zbl0155.26404MR0212954DOI10.1214/aoms/1177698790

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.